Alert archive / Florida / Freeze Warnings in 2021
Freeze Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Feb 2, 2021, 1:09 AM EST for 6 counties in Florida. It took effect at Feb 3, 2021, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2021, 1:09 AM EST (06:09 UTC)
- In effect from
- Feb 3, 2021, 4:00 AM EST
- Expired
- Feb 3, 2021, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Alachua County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Marion County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS72 KJAX 020609 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 109 AM EST Tue Feb 2 2021 FLZ024-025-031>033-037-038-124-125-133-136-138-140-236-240-340- 031400- /O.NEW.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam- Inland Flagler-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Western Alachua- Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 109 AM EST Tue Feb 2 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of northeast and northern Florida. * WHEN...From 4 AM to 9 AM EST Wednesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
3 follow-up statements
080 WWUS72 KJAX 021932 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 232 PM EST Tue Feb 2 2021 FLZ024-025-031-032-037-136-140-236-240-340-031400- /O.NEW.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/ /O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Putnam-Eastern Alachua- Eastern Marion-Western Alachua-Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Bostwick, Carraway, Palatka, Gainesville, Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 232 PM EST Tue Feb 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees expected tonight and Wednesday night. * WHERE...Inland Nassau, Inland Duval, Bradford, Clay, Putnam, Eastern Alachua, Eastern Marion, Western Alachua, Central Marion and Western Marion Counties. * WHEN...For the Freeze Warning, from 4 AM to 9 AM EST Wednesday. For the Freeze Watch, from late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ033-038-124-125-133-138-031400- /O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/ Inland St. Johns-Inland Flagler-Coastal Nassau-Coastal Duval- Coastal St. Johns-Coastal Flagler- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 232 PM EST Tue Feb 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees. * WHERE...Coastal Nassau, Coastal St. Johns, Inland Flagler, Coastal Duval, Inland St. Johns and Coastal Flagler Counties. * WHEN...From 4 AM to 9 AM EST Wednesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
933 WWUS72 KJAX 030727 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 227 AM EST Wed Feb 3 2021 FLZ024-025-031-032-037-136-140-236-240-340-032115- /O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/ /O.CON.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/ Inland Nassau-Inland Duval-Bradford-Clay-Putnam-Eastern Alachua- Eastern Marion-Western Alachua-Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Bostwick, Carraway, Palatka, Gainesville, Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 227 AM EST Wed Feb 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Eastern Alachua, Eastern Marion, Bradford, Central Marion, Western Marion, Inland Nassau, Inland Duval, Putnam, Clay and Western Alachua Counties. * WHEN...For the Freeze Warning, until 9 AM EST this morning. For the Freeze Watch, from late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ033-038-032115- /O.EXA.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/ /O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/ Inland St. Johns-Inland Flagler- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, and Andalusia 227 AM EST Wed Feb 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Inland St. Johns and Inland Flagler Counties. * WHEN...For the Freeze Warning, until 9 AM EST this morning. For the Freeze Watch, from late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ124-125-133-138-031400- /O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 227 AM EST Wed Feb 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Coastal Nassau, Coastal St. Johns, Coastal Duval and Coastal Flagler Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
068 WWUS72 KJAX 031413 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jacksonville FL 913 AM EST Wed Feb 3 2021 FLZ024-025-031>033-037-038-136-140-236-240-340-032215- /O.EXP.KJAX.FZ.W.0004.000000T0000Z-210203T1400Z/ /O.UPG.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/ /O.NEW.KJAX.FZ.W.0005.210204T0900Z-210204T1300Z/ Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam- Inland Flagler-Eastern Alachua-Eastern Marion-Western Alachua- Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Gainesville, Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 913 AM EST Wed Feb 3 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of northeast and northern Florida. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ124-125-133-138-032215- /O.EXP.KJAX.FZ.W.0004.000000T0000Z-210203T1400Z/ /O.NEW.KJAX.FZ.W.0005.210204T0900Z-210204T1300Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 913 AM EST Wed Feb 3 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Coastal Nassau, Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Feb 2, 12:29 AM EST, 40 minutes earlier.
Area forecast discussion, Feb 2, 12:29 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1229 AM EST Tue Feb 2 2021
.AVIATION...
[Through 06Z Wednesday]
Stratus ceilings around 3.5kft will prevail overnight. Clouds will
clear out by the afternoon, with sunny/clear skies prevailing
through the period. West northwest winds around 15 knots with
gusts around 25 knots will prevail until late in the afternoon.
West to west northwest will then diminish to 5-10 knots Tuesday
night.
&&
.PREV DISCUSSION [900 PM EST]...
.NEAR TERM [Tonight through Tuesday]...Strong cold air advection
continues as intense low pressure off the NJ coast continues to
deepen. A tight pressure gradient will continue the gusty northwest
winds overnight. Strong winds will combine with temperatures in
the low/mid 30s tonight to produce wind chill temperatures in the
mid 20s. Have issued a wind chill advisory for all of ne Fl as
criteria(25F) will be reached late tonight and early Tuesday
morning. A light freeze is possible in se Ga...with temperatures
in the mid 30s across ne Fl. Low wraparound clouds will continue
over the area tonight with models showing clearing skies Tuesday
morning. Blustery conditions will continue on Tuesday with highs
only reaching the lower 50s.
.SHORT TERM [Tuesday night through Thursday night]...Tuesday night
will be another cold night with winds staying up as the pressure
gradient remains tight. A light brief freeze will be possible
over se Ga and inland NE Fl but will hold off on a freeze watch
as freezing temperatures and duration will be marginal. Winds
chills will again drop into the 20s. Dry and cold conditions again
for Wednesday as nw winds start to ease with below normal temperatures.
Winds will drop off Wednesday night allowing for good radiational
cooling. Frost and a light inland freeze expected as surface high
pressure settles over the area. Thursday will see a warming trend
as the high shifts to our se and winds become sw. Temperatures
will return to normal levels.
.LONG TERM [Friday Through Monday]...Models in much better
agreement during the extended period showing a cold front with
rain and possibly thunder Friday and Saturday. Clearing for
Sunday and Monday as high pressure builds in from the nw with a
drier and colder airmass.
.MARINE...
Gusts to gale force will impact the coastal waters tonight through
Tuesday. Adjust combined seas down by 1 ft this evening in the
forecast based on obs with offshore flow, otherwise forecast on
track.
Rip Currents: Moderate risk.
.FIRE WEATHER...Cold and breezy conditions will continue through
Wednesday. Dispersions will be high on Tuesday and minimum RH
values will be near critical values Wednesday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 49 29 53 29 60 / 0 0 0 0 0
SSI 51 30 53 35 59 / 0 0 0 0 0
JAX 51 31 55 32 63 / 0 0 0 0 0
SGJ 51 33 55 37 63 / 0 0 0 0 0
GNV 50 30 57 29 64 / 0 0 0 0 0
OCF 53 31 58 30 66 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory from 4 AM to 9 AM EST this morning for Baker-
Bradford-Central Marion-Clay-Coastal Duval-Coastal Flagler-
Coastal Nassau-Coastal St. Johns-Eastern Alachua-Eastern
Marion-Gilchrist-Hamilton-Inland Duval-Inland Flagler-
Inland Nassau-Inland St. Johns-Northern Columbia-Putnam-
Southern Columbia-Suwannee-Union-Western Alachua-Western
Marion.
GA...None.
AM...Small Craft Advisory from 4 AM to 11 AM EST Wednesday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Gale Warning until 4 AM EST Wednesday for Waters from Altamaha
Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 8 AM EST Wednesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:32 PM EST | Freeze Watch | JAX | Alachua, Bradford, Flagler, Marion, Nassau | 19 hr |
| Feb 2, 2:34 PM EST | Wind Chill Advisory | JAX | Duval, Flagler, Nassau | 18 hr |
Nearby
Freeze Warnings in Florida, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.